MAUDE Adverse Event Report: ARTHREX, INC. MULTIFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MULTIFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number MULTIFIRE SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the needle broke during insertion.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.***update swit (b)(6) 2023: the needle broke off inside the patient.All broken pieces were retrieved from patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is not confirmed.Visual evaluation revealed no broken parts on the multifire¿ scorpion¿ needle.No problem found.

Brand Name
MULTIFIRE SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17602465
Report Number1220246-2023-07596
Device Sequence Number20384946
Product Code MDM
UDI-Device Identifier00888867283985
UDI-Public00888867283985
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMULTIFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13995N-1
Device Lot Number15092825
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown